General Question

nemn9456's avatar

Straterra not working?

Asked by nemn9456 (5 points ) December 17th, 2013

I started taking straterra to help with my ADHD in August and saw many positive results after switching from Vyvanse. However, now I am experiencing a lot of the same ADHD tendencies and am worried the dose I am on is no longer working. Any suggestions?

Observing members: 0 Composing members: 0

13 Answers

Tropical_Willie's avatar

Have you talked with your prescribing physician ? ? ?

Judi's avatar

Talk to your doctor. Everyone is different and these medications are not an exact science. People with the most success work with their doctor to tweak their medication regime. Don’t make any changes on your own!

nemn9456's avatar

I guess I should have included has anyone else had this happen?

Rarebear's avatar

Welcome to Fluther. Go back and talk to your doctor.

Smitha's avatar

The effects of the medicine vary from people to people, and different ages. So I don’t think there is any point in knowing about others experience. Just talk to your doctor and explain what you feel. He will accordingly adjust the dose, either up or down, or change to another medication.

Hawaii_Jake's avatar

Welcome to Fluther.

I am a Hawaii Certified Peer Specialist in mental health. I have had intensive training on how to work with people with many different kinds of mental illness. Importantly, I have one, too. I have bipolar disorder.

As a trained health professional, I strongly suggest you speak to your prescribing physician as soon as possible.

As a patient, I can tell you that I took Straterra a long time ago. I worked for a while, and then it stopped. I had to change medicine. I am now on a new one, and it’s working very well.

I wish you the best of luck.

Buttonstc's avatar

As others have pointed out, you really need the advice of your Doctor.

However, here is another thing you might want to check on with the pharmacist (presumably you get your PRESC. filled at the same pharmacy consistently?)

If not, all bets are off.

Anyhow, have you been getting brand name or generic version of the drug?

Although by law, generics are required to have the exact same amount of the ACTIVE therapeutic ingredient, there are also what’s known as “binding agents ” or other fillers.

Supposedly these are totally inert. In practice, however, they can sometimes affect how it is dispersed in the body.

You should check with your pharmacist to ask him whether the manufacturing company is the same or different. Changes from one company to the next happens routinely since generics are totally price based for most pharmacies and they order based upon price fluctuations regardless of manufacturer.

Obviously this doesn’t happen with original brand name drugs so its presumably a consistent product from one time to the next.

But that’s not so with generics and something as seemingly minor as a different binding agent from a different company can effect SOME people differently.

Talk to your pharmacist and then your Doctor.

Hawaii_Jake's avatar

@Buttonstc Strattera is a name brand drug manufactured solely by Lilly. It is not available in generic form.

Buttonstc's avatar

Thanks for the info., Jake. I wasn’t sure and with so many drugs coming out all the time, its hard to know.

Do you know how recent Strattera is? I think patent rights are good for 20 years, right ?

Fortunately, everything I take has been around for half of forever :)

Hawaii_Jake's avatar

@Buttonstc I’m sorry. I don’t know the answers to either of those questions.

Judi's avatar

I participated in a Straterra trial. It had the opposite effect on me. I was so unfocused I got in 2 car accidents while on it.

Juels's avatar

We attempted to move my daughter to Straterra. We liked that it didn’t have the stimulants that other medications contained. Unfortunately, it was not effective for her. The doctor did warn us that it doesn’t work for everyone. I’ve known others that use Straterra in combination with another ADD/ADHD medication. Even if you can’t get the full effect using Straterra, you may be able to use it with your other medication and hopefully lower the dosage of the medication with stimulants.

Before doing anything, consult with your doctor. They may try adjusting your dosage. Also, Straterra has to build up in your system. So you may be taking it for days (maybe a week) before a change is noticeable. Do not skip any doses.

nemn9456's avatar

Thanks for everyone’s input! I am going to consult a new physician, I have not had a very positive experience with my university’s health center and am going to try and find someone new. I just had such a negative experience with Vyvanse that the thought of going back to a stimulant is scary, but hopefully I can figure something out.

Answer this question

Login

or

Join

to answer.

This question is in the General Section. Responses must be helpful and on-topic.

Your answer will be saved while you login or join.

Have a question? Ask Fluther!

What do you know more about?
or
Knowledge Networking @ Fluther